Vol. 30, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Characterization of certain invariant subspaces of Hp and Lp spaces derived from logmodular algebras

Samuel Merrill and Nand Lal

Vol. 30 (1969), No. 2, 463–474

Let A = A(X) be a logmodular algebra and m a representing measure on X associated with a nontrivial Gleason part. For 1 p , let Hp(dm) denote the closure of A in Lp(dm) ( w closure for p = ). A closed subspace M of Hp(dm) or Lp(dm) is called invariant if f M and g A imply that fg M. The main result of this paper is a characterization of the invariant subspaces which satisfy a weaker hypothesis than that required in the usual form of the generalized Beurling theorem, as given by Hoffman or Srinivasan.

Mathematical Subject Classification
Primary: 46.55
Received: 4 October 1968
Published: 1 August 1969
Samuel Merrill
Nand Lal